Facebook Pixel

is this normal?

By June 30, 2013 - 6:00pm
Rate This

I'v been on an iud that is nonhormonal,for over an year now.Need I been having my cycle overnearly 2 weeks now. Its stops for a few hours or a few days and starts back up again.Well its been doing that for the past couple days with light cramping.

Add a Comment1 Comments

EmpowHER Guest

Hi Shannonb,


Welcome to EmpowHER. During the first few months following non-hormonal IUD insertion, certain women can experience irregular vaginal bleeding in between menstrual periods, a side effect also known as spotting. In clinical trials for the non-hormonal IUD, approximately 12 percent of women chose to have the IUD removed due to side effects of pain or vaginal bleeding, reports the FDA. Though many women no longer experience these menstrual cycle changes after one year of non-hormonal IUD use, certain women may continue to experience discomfort. Women should report severe abdominal pain or vaginal bleeding to a doctor immediately as these side effects can indicate other medical conditions or IUD-related complications.




July 1, 2013 - 2:46am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!